Hail, Pushmataha
- When
- June 11, 10:59 PM CST
- Where
- Pushmataha County, 3 mi NNE of Finley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.370, -95.480
Thunderstorms developed along a cold front that moved through the region during the early morning hours of the 12th. Large hail and damaging winds were observed from the stronger storms over portions of southeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along a cold front that moved through the region during the early morning hours of the 12th. Large hail and damaging winds were observed from the stronger storms over portions of southeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 11, 10:51 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT MON JUN 11 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORMS REMAIN ONGOING ACROSS FAR SOUTHEAST OKLAHOMA...WITH SOME DEVELOPMENT NOTED TO THE WEST NORTHWEST OF KMLC. HAVE INCLUDED A CB GROUP THROUGH 09Z AT THIS TIME. CONVECTION IS EXPECTED TO MOVE SOUTHEAST OVERNIGHT. LINGERING BOUNDARIES IN THE AREA TOMORROW WARRANT NON ZERO THUNDERSTORM CHANCES...HOWEVER AREAL COVERAGE IS EXPECTED REMAIN TOO LOW FOR INCLUSION IN THE TAFS. THEREFORE VFR CONDITIONS WILL BE FORECASTED THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 11 2012/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO DEVELOP ALONG AND JUST SOUTH OF SURFACE BOUNDARY ACROSS SERN OK AND WEST CENTRAL AR ATTM IN REGION OF WEAKNESS IN THE CAP AND MODEST LOW LEVEL CONVERGENCE. AIR MASS REMAINS VERY UNSTABLE WITH ADEQUATE DEEP LAYER SHEAR TO SUPPORT ORGANIZED CONVECTION THROUGH LATE TONIGHT. SEVERE THUNDERSTORM WATCH 377 JUST ISSUED FOR SERN OK AND SEBASTIAN COUNTY. HAVE MADE ADJUSTMENTS TO POP/WEATHER GRIDS AS WELL AS DEWPOINT GRIDS TO ACCOUNT FOR LATEST TRENDS. UPDATED PRODUCTS WILL BE ISSUED SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUN 11 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
938 PM CDT MON JUN 11 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ALONG AND SOUTH OF I-40.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALONG AND SOUTH OF I-40.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT LOCATED ACROSS EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING WILL CONTINUE TO PUSH SOUTHWARD TOWARD
SOUTHEASTERN OKLAHOMA TONIGHT. THUNDERSTORMS HAVE DEVELOPED WITHIN
THE FRONTAL ZONE AND WILL CONTINUE TO DO SO THROUGH LATE TONIGHT.
VERY UNSTABLE AIR AND MODERATE DEEP LAYER SHEAR OVER THE AREA WILL
SUPPORT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND DAMAGING
DOWNBURST WIND.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS CAN BE EXPECTED GENERALLY SOUTH OF I-40
TUESDAY ALONG AND NORTH OF THE STALLED FRONTAL BOUNDARY. THE
BOUNDARY WILL RETREAT NORTH ON WEDNESDAY...SPREADING STORM CHANCES
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. STORM
CHANCES WILL BECOME MORE ISOLATED TOWARD THE END OF THE WEEK AS A
RIDGE OF HIGH PRESSURE BUILDS IN THE UPPER ATMOSPHERE OVER THE
SOUTHERN PLAINS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...WITH
ONLY A LIMITED RISK DUE TO WEAK SHEAR.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
69SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON JUN 11 2012
OKZ049-076-120345-
LE FLORE OK-PUSHMATAHA OK-
1006 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND NORTHEASTERN PUSHMATAHA
AT 1007 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
HONOBIA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
WHITESBORO AND HONOBIA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3473 9506 3466 9445 3451 9446 3450 9447
3450 9504
TIME...MOT...LOC 0307Z 302DEG 9KT 3457 9492SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT MON JUN 11 2012
OKZ049-120415-
PUSHMATAHA OK-
1034 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STANLEY...MOVING EAST SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION...SARDIS AND CLAYTON LAKE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3429 9534 3454 9561 3460 9557 3460 9551
3467 9551 3468 9551 3468 9505
TIME...MOT...LOC 0334Z 313DEG 10KT 3454 9545SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON JUN 11 2012
OKZ049-120530-
PUSHMATAHA OK-
1139 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 1139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EUBANKS...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CORINNE...RATTAN...CLOUDY...
FINLEY...SNOW...NASHOBA...STANLEY...OLETA...EUBANKS...DUNBAR AND
CLAYTON LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3442 9567 3458 9559 3454 9514 3419 9526
3416 9541 3416 9545
TIME...MOT...LOC 0439Z 315DEG 10KT 3439 9553The Western Arkansas radar (KSRX), 145 km away, was scanning. The volume nearest the first event began at 04:58 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
The Oklahoma Mesonet station southeast of Stuart measured 61 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down trees and large tree limbs.
Strong thunderstorm wind blew down trees and large tree limbs on the west side of town.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385514, 385515, 385516, 385517, 385518.